Has anyone encounters a problem with the drug Aricept and the way their elder behaves?

Asked by

My mom was on galantamine and doing ok. Well, VA now does aricept. She now constantly talks about sex and swears like a pirate? Has anybody else had this happen? I think i'm switching back to galantamine but now we have to pay civ.ilian rx costs. She is a Veteran and this stinks.

Answers 1 to 2 of 2
Top Answer
I had never heard of galantamine before, so I did a quick search of it. It's supposed to help with dementia and alzheimer's which is great, but also schizophrenia they say. I'm wondering if this drug has squashed the desire for sex all this time with your mother, so now that she's off it, she's horny again? I mean she's pretty young really. Believe me, I sure don't condone screwing around outside marriage, but that doesn't stop someone who's used to being sexually active from wanting to have sex when that desire is finally let off the leash so to speak. Don't know about the swearing part tho.
Thanks, but dad died in 1999 and no sexual urges since. She also is getting acne! The other thing i forgot, is i can't control her blood sugars anymore. Thanks for info on galantamine. I have a relative with schizophrenia and i think we'll check it out.

Share your answer

Please enter your Answer

Ask a Question

Reach thousands of elder care experts and family caregivers
Get answers in 10 minutes or less
Receive personalized caregiving advice and support